Thank you Allen for your concerns. I will say the explosive diarrhea after meals stopped as soon as I stopped the Vytorin. The only thing I am dealing with now is the every morning diarrhea and cramps during the day. Again, never had this problem before starting Vytorin. I've been off it for awhile now with no improvment with my morning issues. Dr. put me on a SSRI like Lexipro to help me deal with the anxiety from my constant diarrhea. It has helped some. Dr. believes it is IBS I have and is just a coincidence and has nothing to do with the Vytorin. I dont agree. I never had any bowel issues before the start of a statin. I also found a post on another Med website of a gentleman who was also dianosed with IBS after taking Vytorin. I'll post it below.
"Originally Posted by Hazel100
I switched from Zocor to Vytorin around Oct 2004. Zocor no longer worked for me.
Around the first of March, I began experiencing a lot of lower abdominal pain and flu-like symptoms for several days. The last day of what turned out to be the first episode, my left leg became useless. A month later, I had similar symptoms. This time, at 8:45 a.m., I checked my blood sugar and blood pressure. Both were around 180. A few days later, both returned to normal. Though I did not have any unusual bowel problems during these episodes, I had begun having very bad diarrhea 24/7, and at times, explosive diarrhea that came on without much warning. My doctor told me to stop taking Vytorin for two weeks, then get back on. I went to a new family doctor about my "episodes" and told him of the diarrhea. as well as everything else that had happened. He advised me to stop taking it immediately and to tell my endocrinologist what was happening.
After having a colonoscopy, I have now been diagnosed as having irritable bowel syndrome. However, I am certain I was experiencing the serious side affects from Vytorin.
Do you think these side effects caused me to have irritable bowel syndrome? Will this go away in time? I'm quite old to begin having IBS--69 1/2. Thank God for enzyme pills or I would be housebound."